Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 172, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 15, 2016, 4:28 PM EDT for 4 counties in Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 15, 2016, 5:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bullitt County, KY, Hardin County, KY, Larue County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 29 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 307 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
465 WUUS53 KLMK 152028 SVRLMK KYC029-093-123-179-152100- /O.NEW.KLMK.SV.W.0172.160615T2028Z-160615T2100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 428 PM EDT WED JUN 15 2016 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HARDIN COUNTY IN CENTRAL KENTUCKY... WEST CENTRAL NELSON COUNTY IN CENTRAL KENTUCKY... SOUTH CENTRAL BULLITT COUNTY IN CENTRAL KENTUCKY... NORTH CENTRAL LARUE COUNTY IN CENTRAL KENTUCKY... * UNTIL 500 PM EDT * AT 428 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF ELIZABETHTOWN...MOVING SOUTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... LEBANON JUNCTION...COLESBURG...BALLTOWN...BELMONT...YOUNGER CREEK... NELSONVILLE...ROANOKE AND CREST. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR REPORT USING HASHTAG L...M...K...SPOTTER. && LAT...LON 3779 8589 3791 8570 3774 8549 3764 8571 TIME...MOT...LOC 2028Z 323DEG 22KT 3780 8575 HAIL...0.75IN WIND...60MPH $$ ZT
2 follow-up statements
457
WWUS53 KLMK 152049
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM EDT WED JUN 15 2016
KYC029-152058-
/O.CAN.KLMK.SV.W.0172.000000T0000Z-160615T2100Z/
BULLITT KY-
449 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BULLITT COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3785 8580 3784 8576 3781 8574 3781 8572
3783 8566 3785 8563 3774 8549 3764 8571
3779 8589
TIME...MOT...LOC 2048Z 323DEG 22KT 3770 8565
$$
KYC093-123-179-152100-
/O.CON.KLMK.SV.W.0172.000000T0000Z-160615T2100Z/
HARDIN KY-NELSON KY-LARUE KY-
449 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL HARDIN...WEST CENTRAL NELSON AND NORTH CENTRAL LARUE
COUNTIES...
AT 448 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF HODGENVILLE...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LEBANON JUNCTION...COLESBURG...BALLTOWN...YOUNGER CREEK...NELSONVILLE...
ROANOKE AND CREST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3785 8580 3784 8576 3781 8574 3781 8572
3783 8566 3785 8563 3774 8549 3764 8571
3779 8589
TIME...MOT...LOC 2048Z 323DEG 22KT 3770 8565
HAIL...0.75IN
WIND...60MPH
$$
ZT930
WWUS53 KLMK 152053
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
453 PM EDT WED JUN 15 2016
KYC093-123-179-152103-
/O.EXP.KLMK.SV.W.0172.000000T0000Z-160615T2100Z/
HARDIN KY-NELSON KY-LARUE KY-
453 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARDIN...WEST
CENTRAL NELSON AND NORTH CENTRAL LARUE COUNTIES WILL EXPIRE AT 500 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL KENTUCKY.
LAT...LON 3785 8580 3784 8576 3781 8574 3781 8572
3783 8566 3785 8563 3774 8549 3764 8571
3779 8589
TIME...MOT...LOC 2051Z 323DEG 22KT 3770 8565
$$
ZTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:15 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 15, 3:15 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion National Weather Service Louisville KY 315 PM EDT WED JUN 15 2016 .SHORT TERM (Now through Thursday Night)... Issued at 219 PM EDT Wed Jun 15 2016 Widespread storms late this afternoon and early this evening, some possibly severe with torrential rain and gusty winds, will taper off as the evening wears on, with little if any activity after midnight. Patchy haze or fog may form around dawn Thursday, but given lack of fog over the past few days will leave mention out of the grids. It will be another muggy night with low temperatures around 70. The upper low near Duluth this afternoon will dive southeast into Ohio tomorrow, dragging its attendant trailing trof through the Ohio Valley Thursday evening. A lack of deep moisture and weak mid level lapse rates will keep thunderstorm coverage isolated. The best chances will be over southern Kentucky and the Blue Grass from mid afternoon into the evening hours. High temperatures will be in the lower and middle 90s but with afternoon dew points mixing down into the 60s heat index values won't be too far off from the temperature. There will be a decent west breeze around 10 to 15 mph, too. Storms will taper off Thursday night, with lows dropping down into the 60s. .LONG TERM (Friday through Wednesday)... Issued at 231 PM EDT Wed Jun 15 2016 Upper ridging blossoming from the Desert Southwest to the East Coast will keep us dry and warm Friday through Monday night. By Tuesday/Wednesday the ridge will get suppressed by an upper low diving south out of eastern Canada while a surface cold front drops in from the north. Will go ahead and keep thunderstorm chances in the forecast for those two days. && .AVIATION (18Z TAF Update)... Issued at 108 PM EDT Wed Jun 15 2016 Multiple surface boundaries combined with the very warm and moist air mass will result in scattered to numerous clusters of storms across central Kentucky this afternoon through evening. The highest chances of strong winds and torrential rainfall is at SDF and BWG, though LEX certainly could see a line of storms by early evening. Earlier IFR stratus has lifted and mixed out to MVFR levels and this will continue to lift to VFR over the next couple of hours. Plan on south to southwesterly winds around 10 kts. After storms end tonight, attention turns to fog or stratus potential. Guidance hints that LEX and BWG may have better chances, similar to this morning. This could be fuel alternate MVFR or even IFR by sunrise Thursday. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........13 Long Term.........13 Aviation..........ZT
Hazardous weather outlook, Jun 15, 3:12 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 312 PM EDT WED JUN 15 2016 INZ076>079-083-084-089>092-KYZ023>035-038>040-045>047-053>055- 061>067-070>078-081-082-161915- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- NELSON-MERCER-LARUE-MARION-BOYLE-BUTLER-EDMONSON-HART-GREEN-TAYLOR- CASEY-LINCOLN-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE- ADAIR-RUSSELL-CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...BARDSTOWN...SPRINGFIELD...HARRODSBURG...HODGENVILLE... LEBANON...DANVILLE...MORGANTOWN...BROWNSVILLE...HORSE CAVE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW... TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE... ALBANY 312 PM EDT WED JUN 15 2016 /212 PM CDT WED JUN 15 2016/ ...SEVERE THUNDERSTORM WATCH 258 IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THIS EVENING... ESPECIALLY ALONG AND WEST OF INTERSTATE 65. THE MAIN THREAT WILL BE LOCAL FLOODING FROM TORRENTIAL RAIN...WITH GUSTY WINDS POSSIBLE AS WELL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STORMS ARE FORECAST LATE THURSDAY AFTERNOON AND EVENING...MAINLY OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL. HEAT INDEX VALUES THURSDAY AFTERNOON WILL RANGE FROM THE MID 90S TO AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE WEATHER TONIGHT THROUGH TOMORROW. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ036-037-041>043-048-049-056-057-161915- SCOTT-HARRISON-FAYETTE-BOURBON-NICHOLAS-JESSAMINE-CLARK-GARRARD- MADISON- INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...LEXINGTON... PARIS...CARLISLE...NICHOLASVILLE...WINCHESTER...LANCASTER...RICHMOND 312 PM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH LIGHTNING AND LOCALLY HEAVY RAIN THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ISOLATED STORMS ARE FORECAST LATE THURSDAY AFTERNOON AND EVENING...MAINLY OVER THE BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL. HEAT INDEX VALUES THURSDAY AFTERNOON RANGE FROM THE MID 90S TO AROUND 100. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE WEATHER TONIGHT THROUGH TOMORROW. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Local storm report, Jun 15, 3:37 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
337 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 2 NE BEDA 37.52N 86.93W
06/15/2016 E55 MPH OHIO KY TRAINED SPOTTER
.
&&
RLLocal storm report, Jun 15, 3:52 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM TSTM WND GST 3 E HARTFORD 37.45N 86.84W
06/15/2016 M53 MPH OHIO KY MESONET
.
&&
RLLocal storm report, Jun 15, 3:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
355 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 1 ENE DUNDEE 37.56N 86.77W
06/15/2016 OHIO KY EMERGENCY MNGR
SEVERAL TREES DOWN ON HIGHWAY 69 AND AT
HOOPIE HILL ROAD.
&&
TT/RPSpecial weather statement, Jun 15, 4:07 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
407 PM EDT WED JUN 15 2016
KYZ025-028-029-038-045-152045-
HARDIN-MEADE-SPENCER-NELSON-BULLITT-
407 PM EDT WED JUN 15 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MEADE...
NORTHEASTERN HARDIN...WEST CENTRAL SPENCER...NORTHWESTERN NELSON AND
BULLITT COUNTIES...
AT 407 PM EDT...A STRONG THUNDERSTORM WAS NEAR ELIZABETHTOWN...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELIZABETHTOWN...BARDSTOWN...SHEPHERDSVILLE...BRANDENBURG...RADCLIFF...
MOUNT WASHINGTON...VINE GROVE...LEBANON JUNCTION...MULDRAUGH AND WEST
POINT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3798 8619 3799 8607 3797 8606 3796 8604
3799 8603 3800 8601 3801 8595 3800 8593
3801 8591 3807 8546 3769 8550 3770 8560
3769 8563 3772 8565 3773 8568 3769 8571
3770 8599
TIME...MOT...LOC 2007Z 334DEG 67KT 3774 8580
JDGLocal storm report, Jun 15, 4:16 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND GST 2 WSW WOODBURY 37.16N 86.67W
06/15/2016 M49 MPH BUTLER KY MESONET
.
&&
RLLocal storm report, Jun 15, 4:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
421 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 2 E HARTFORD 37.45N 86.86W
06/15/2016 OHIO KY EMERGENCY MNGR
TREES DOWN.
&&
TT/RPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:37 AM EDT | Special Weather Statement | LMK | Nicholas | 23 min |
| Jun 15, 1:47 PM EDT | Special Weather Statement | LMK | Jefferson | 43 min |
| Jun 15, 2:39 PM EDT | Special Weather Statement | LMK | Jefferson | 36 min |
| Jun 15, 3:11 PM EDT | Special Weather Statement | LMK | Ohio | 34 min |
| Jun 15, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 42 min |
| Jun 15, 3:34 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Ohio | 41 min |
| Jun 15, 3:51 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Simpson, Warren | 54 min |
| Jun 15, 4:07 PM EDT | Special Weather Statement | LMK | Bullitt | 38 min |
| Jun 15, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Meade | 33 min |
| Jun 15, 4:13 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Butler, Edmonson, Warren | 47 min |
| Jun 15, 4:22 PM EDT | Areal Flood Advisory | LMK | Logan | 113 min |
| Jun 15, 4:44 PM EDT | Special Weather Statement | LMK | Logan, Simpson | 31 min |
| Jun 15, 4:50 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Logan, Simpson | 25 min |
| Jun 15, 4:57 PM EDT | Special Weather Statement | LMK | Larue | 33 min |
| Jun 15, 5:15 PM EDT | Special Weather Statement | LMK | Allen | 45 min |
| Jun 15, 5:52 PM EDT | Special Weather Statement | LMK | Cumberland, Metcalfe, Monroe | 23 min |
| Jun 15, 7:51 PM EDT | Special Weather Statement | LMK | Henry | 39 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.